MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2021, abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded suspected discrepant hematocrit results of 28.0 & 23.0 on a patient.There was limited information and no patient information.Product lot information was not presented, but requested.Method, date, tested, hb , hct.I-stat, (b)(6) 2021, 01:10, 9.5 g/dl, 28.0 %pcv.Lab, (b)(6) 2021, 03:00, 4.2 g/dl, 16.3 %pcv.I-stat, (b)(6) 2021, 03:06, 7.8 g/dl, 23.0 %pcv.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.Product lot information was not presented, but requested.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4) the investigation was completed on 18-aug-2022.Multiple attempts to obtain the cg8+ lot number from the customer were unsuccessful.Two cg8+ lots that were shipped to the customer before the test date of (b)(6) 2021, w21298 and w21316, were investigated.A review of the device history records confirmed the lots passed finished goods release criteria.Retained cartridge testing was not possible as the two potential cg8+ lots were expired (24-jun-2022 for lot w21298 and 12-jul-2022 for lot w21316) before the opening of the investigation.No deficiency has been identified.

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key15073215
Report Number2245578-2022-00097
Device Sequence Number12141345
Product Code CHL
UDI-Device Identifier10054749000163
UDI-Public10054749000163
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P88-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown